Top answers from doctors based on your search:
Disclaimer

proloprim allergy signs

A 34-year-old member asked:
Dr. Steven Saunders
43 years experience Internal Medicine
Bactrim (sulfamethoxazole and trimethoprim) allergy: Most commonly a rash. Sulfa drug.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 42-year-old member asked:
Dr. Larry Lutwick
49 years experience Infectious Disease
Sulfonamides: Depends on what the reaction is. Ige mediated allergy such as hives and anaphylaxis can occur in minutes.
1
1 thank
A 43-year-old female asked:
Dr. Larry Lutwick
49 years experience Infectious Disease
Prepping for what?: It depends on what you are trying to prepare for. Skin infection? Food poisoning? Anthrax?
1
1 thank
Dr. Thomas Klein
41 years experience Allergy and Immunology
Many things: You can use: 1. Macrolides like zpak, biaxin 2. Quinolones like avelox, cipro 3. Tetracyclines like vibramycin, doxyxcycline 4. Misc like Clindamy ... Read More
1
1 thank
Dr. Joram Seggev
Specializes in Allergy and Immunology
It depends: Bactrim (sulfamethoxazole and trimethoprim) is a mixture of sulfamethoxsazle and trimethoprim. Most people are allergic only to the sulfa component. K ... Read More
4
4 thanks
A 27-year-old male asked:
Dr. David Rosenthal
21 years experience Allergy and Immunology
No: They are completely different types of antibiotics so a bactim allergy would not indicate a Doxycycline allergy. If you've never used Doxycycline the ... Read More
1
1 thank
A 27-year-old male asked:
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
Yes: This is a sulfa drug because the trimethoprin is conjugated to sulfamethoxazole.
2
2 comments
1
1 thank
A 46-year-old member asked:
Dr. Martin Raff
56 years experience Infectious Disease
Absolutely NOT !!!!: Do not give your daughter bactrim, (sulfamethoxazole and trimethoprim) which is a sulfonamide (sulfa) and could, if she is truly allergic, produce a l ... Read More
A 55-year-old female asked:
Dr. Jan Lei Iwata
26 years experience Ophthalmology
Symptomatic relief: is best after discussion with your PCP or doctor. Make sure this is documented in your chart as ALLERGY TO BACTRIM/SULFAS. The symptomatic relief is p ... Read More
A 43-year-old member asked:
Dr. Ankush Bansal
17 years experience Internal Medicine
Avoid it: Simply avoid the drug. Inform all your doctors - current & future. If you need an antibiotic, that's one you cannot take. There are alternative ant ... Read More
2
2 thanks
A 46-year-old member asked:
Dr. Steven Saunders
43 years experience Internal Medicine
Bactrim (sulfamethoxazole and trimethoprim): Anytime but usually within 1-2 hours.
A 29-year-old member asked:
Dr. Paul Carter
A Verified Doctor answered
A US doctor answered Learn more
Rash.: Most common side effect or allergy to Bactrim (sulfamethoxazole and trimethoprim) is a rash. Often occurs a few days into the course of treatment, bu ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month